Alabama, 2001Damaging Wind in Alabama, February 21, 2001
February 21, 2001 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Feb 21, 3:00 PM CST, 8 hours 20 minutes earlier.
Area forecast discussion, Feb 21, 3:00 PM CST, 8 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
300 PM CST WED FEB 21 2001
MAJOR AWIPS PROBLEMS TODAY. NO RADAR/SURFACE/OR MODEL DATA COMING
INTO AWIPS.
BASED ON WHAT I SAW ON THE WORLD WIDE WEB AND PCGRIDS...CURRENT
FORECAST LOOKS GOOD. WON/T MAKE TOO MANY CHANGES. MAJOR QUESTION IS
HOW LONG IT WILL RAIN TOMORROW. SINCE CONFIDENCE LEVEL IS LOW...WILL
LEAVE TIMING AS IN FORECAST...AND HAVE EVENING SHIFT UPDATE AS THE
NEW MODELS COME IN. WILL INCREASE POP CATEGORY TONIGHT AND TOMORROW.
CATEGORICAL NORTH AND CENTRAL TONIGHT...LIKELY SOUTH. CHANCE
TOMORROW MORNING.
BASED ON WHAT HAD TO LOOK AT...GUIDANCE NUMBERS ARE ALL CLOSE.
PRELIMINARY NUMBERS FOR COORDINATION PURPOSES ONLY. FCSTR. 80.
HSV WB 046/054 037/060 049 +500
BHM WB 050/062 040/063 052 +400
MGM WB 053/068 044/069 054 9400
.BHM...NONE.
80
In the hours before
Special weather statement, Feb 21, 7:45 PM CST, 3 hours 35 minutes before
ALZ001>038-040>050-220545-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
745 PM CST WED FEB 21 2001
HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.
A SLOW MOVING COLD FRONT WILL BECOME STALLED OUT JUST NORTH OF
MONTGOMERY...AND RETREAT NORTHWARD OVERNIGHT. A SURFACE LOW
PRESSURE AREA WILL BEGIN DEVELOPING ALONG THIS FRONT AS AN UPPER
LEVEL DISTURBANCE MOVES ACROSS THE TENNESSEE VALLEY.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND NEAR THIS
FRONTAL BOUNDARY. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE
EXPECTED WITH THE APPROACH OF THE UPPER LEVEL DISTURBANCE. ALTHOUGH
NO ORGANIZED SEVERE THUNDERSTORMS ARE EXPECTED OVERNIGHT...SOME
ISOLATED STORMS COULD BRIEFLY REACH SEVERE LIMITS. THE THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING FREQUENT DEADLY LIGHTNING...HAIL...
AND GUSTY WINDS.
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL NOT BE NECESSARY.
Thunderstorm Wind, Fayette
- When
- February 21, 11:20 PM CST to 11:50 PM CST
- Where
- Fayette County, Countywide
- Measured
- 55 kt (63 mph)
- Property damage
- $20,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.733, -87.750
Numerous trees and power lines were snapped off or blown down in the northern part of the county. Hail of unknown size accompanied these storms.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Guam, February 21, 20011 death · 1 event
- Damaging Wind in Alabama, February 21, 2001$250,000 · 65 kt wind · 1 event
- Hail and Damaging Winds in Tennessee, February 21, 2001$81,000 · 1.75 in hail · 12 events
- Damaging Wind in Alabama, February 21, 2001$120,000 · 65 kt wind · 1 event
- Ice Storm in Missouri, February 21, 2001$25,000 · 31 events
- Hail and Damaging Winds in Mississippi, February 21, 2001$43,000 · 2 in hail · 4 events
- Winter Storm in Kentucky, February 21 to 22, 200114 events
- Winter Storm in Illinois, February 21 to 22, 200112 events
- Winter Storm in Missouri, February 21, 20019 events
- Ice Storm in Missouri, February 21, 20017 events
- Extreme Cold in Maine, February 21 to 22, 20016 events
- Heavy Snow in California, February 21 to 22, 20014 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5233996.